MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER CEMENTLESS SIZE 10; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER CEMENTLESS SIZE 10; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2:foreign: canada.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a hip procedure.A few months later, the patient began experiencing pain.Subsequently, the patient was revised approximately 9 months post implantation, due to the femoral stem subsiding with no bone ingrowth.The hip joint was aseptic, and patient did not experience any trauma post operative.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected} proposed component code: mechanical (g04)- stem.Visual examination of the returned product identified bio debris is embedded in the porous surface.Gouges and deformation are noted to the proximal end and neck.The stem was extracted and tool marks are noted.No other damage was noted.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
FEMORAL STEM 12/14 NECK TAPER CEMENTLESS SIZE 10
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18227124
Report Number0001822565-2023-03322
Device Sequence Number5341694
Product Code JDI
UDI-Device Identifier00889024131781
UDI-Public(01)00889024131781(17)320814(10)65551864
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00771101000
Device Lot Number65551864
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown